Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 69, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Sep 24, 2016, 3:26 PM CDT. It took effect at Sep 25, 2016, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2016, 3:26 PM CDT (20:26 UTC)
- In effect from
- Sep 25, 2016, 10:00 AM CDT
- Expired
- Sep 25, 2016, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
897 WHUS73 KMKX 242026 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 326 PM CDT SAT SEP 24 2016 ...GUSTY SOUTHEAST WINDS SUNDAY... .SOUTHEAST WINDS WILL BECOME GUSTY AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL BE STRONGEST DURING THE AFTERNOON AND WAVES WILL REACH 4 FT. LMZ643-250430- /O.NEW.KMKX.SC.Y.0069.160925T1700Z-160926T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- 326 PM CDT SAT SEP 24 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY. * WINDS: SOUTHEAST AT 15 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SM WWW.WEATHER.GOV/MKX
3 follow-up statements
121 WHUS73 KMKX 250228 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 928 PM CDT SAT SEP 24 2016 ...GUSTY SOUTHEAST WINDS AND HIGH WAVES ON SUNDAY... .SOUTHEAST WINDS WILL BECOME GUSTY AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL BE STRONGEST DURING THE AFTERNOON AND WAVES WILL REACH 3 TO 5 FEET NORTH OF PORT WASHINGTON. LMZ643-251030- /O.CON.KMKX.SC.Y.0069.160925T1700Z-160926T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- 928 PM CDT SAT SEP 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY... * WINDS: SOUTHEAST AT 15 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
519 WHUS73 KMKX 251447 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 947 AM CDT SUN SEP 25 2016 ...GUSTY SOUTHEAST WINDS AND HIGH WAVES ON SUNDAY... .SOUTHEAST WINDS WILL BE GUSTY AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL BE STRONGEST DURING THE LATE MORNING AND AFTERNOON AND WAVES WILL REACH 3 TO 5 FEET NORTH OF PORT WASHINGTON. LMZ643-252300- /O.EXT.KMKX.SC.Y.0069.160925T1500Z-160926T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- 947 AM CDT SUN SEP 25 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SOUTHEAST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
759 WHUS73 KMKX 252041 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 341 PM CDT SUN SEP 25 2016 ...GUSTY WINDS THROUGH THE AFTERNOON AND EARLY EVENING... .SOUTH WINDS WILL BE GUSTY AHEAD OF A COLD FRONT THAT IS CURRENTLY MOVING THROUGH SOUTHERN WISCONSIN. WINDS WILL SHIFT TO A WESTERLY DIRECTION ONCE THE FRONT MOVES THROUGH. WAVES WILL REACH 3 TO 4 FEET NORTH OF PORT WASHINGTON. LMZ643-260000- /O.CON.KMKX.SC.Y.0069.000000T0000Z-160926T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- 341 PM CDT SUN SEP 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: SOUTH 10 TO 20 KNOTS VEERING WEST 10 TO 15 KNOTS LATE IN THE EVENING. GUSTS UP TO 25 KNOTS. * WAVES: 3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JTS WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 24, 10:46 AM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Sep 24, 10:46 AM CDT, 4 hours 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 1046 AM CDT SAT SEP 24 2016 .UPDATE... Light showers in south-central WI this morning are associated with weak isentropic lift and low level moisture convergence. Expect them to dissipate by afternoon as these features weaken and shift east weak. Otherwise dry and mainly overcast conditions expected through the day. Eastern WI may see a few breaks in the clouds with dry air advection from the east. Still expecting showers and thunderstorms late tonight in the west and then moving across the region on Sunday. && .AVIATION/18Z TAFS/... Daytime mixing should improve ceilings later this afternoon and evening and VFR should be more widespread. Have higher confidence in VFR in the east where there is drier air entraining. MVFR ceilings are likely to redevelop in southwest WI overnight. Showers and thunderstorms are expected on Sunday with reduced ceilings and visbys. && .MARINE... East winds will slowly ease through the late morning and afternoon with waves subsiding to 1 to 2 feet. Winds and waves are expected to remain below small craft advisory levels through the late evening and early overnight as winds shift southeast. Winds will increase towards morning and will gust to near small craft levels Sunday as they shift to the south. Wave heights will build high enough that a small craft advisory will likely be needed. Wind gusts will remain high Sunday night as they shift to the west behind a cold front. && .PREV DISCUSSION... /Issued 328 AM CDT SAT SEP 24 2016/ TODAY AND TONIGHT...Forecast Confidence - Medium. Lingering low to mid level moisture this morning and weak isentropic upglide may generate some spotty light rain or drizzle across south central WI. Drying and weakening upglide for the afternoon so drizzle chance focused in the west this morning. Otherwise, a dry day is expected across all of southern WI. Some breaks in the low clouds this morning may give way to some filtered sunshine through mid/high clouds this afternoon but expect more clouds than sun today over most of southern WI. With expected cloud cover, will keep daytime temperatures rising into the upper 60s to lower 70s over most of the area. Southerly winds will increase tonight ahead of approaching short short wave trof moving through the northern Plains. Column precipitable water increases over a quarter inch in the western CWA late tonight as axis of moisture flux convergence moves across western WI. Wl continue to bring increasing chances for showers and storms into western CWA after midnight, but delay for an hour or two due to slightly slower movement of approaching trof. Elevated CAPE increases to around 1000 j/kg in the west late tonight. SUNDAY AND SUNDAY NIGHT - Confidence...Medium Warm and humid southerly flow will be in place ahead of advancing cold front. Potent mid level trough will be off to our west for much of the day though strong southwest mid/upper level speed max on eastern side of trough will increase upper divergence that will interact with lower level convergence tied to sfc/850 fronts. DCVA associated with the mid level trough lags the low level forcing arriving into the area Sunday evening when low level cold advection has kicked in after the FROPA. MLCAPE values from the ECMWF are not very high...few hundred j/kg while the consensus of GFS and NAM show values of 500-1000 j/kg possible. Will keep the spirit of the likely POPS going and overall timing of the precip looks pretty good. 925 temps 18-20c though expect a good deal of cloud cover in place to keep readings from going higher than the 70s, though still above normal conditions expected with this southerly regime in place and the prime placement of the pre- frontal thermal ridge. Shra/Tsra are proggd to exit ern CWA mostly before 06z. Some gusty west winds will start the caa after the front passes with 925 temps proggd to below 10c by later Sunday night. MONDAY - Confidence...Medium Much colder pattern sets up with strongly cyclonic mid level flow in place and low level thermal trough. 1000-500 millibar thicknesses expected to be 543-546dm with the GFS being the overall colder solution. Will keep some shra chances in the forecast mainly in the northeast CWA. MOS temps look reasonable with highs in the 60s and a gusty west wind. TUESDAY - Confidence...Medium 500 millibar low proggd to be situated to our northeast. A fairly pronounced cyclonic flow persists across srn WI on the southwest flank of the low. Low level rh progs keep the northeast CWA closer to the higher rh/cloud cover associated with the low. However will keep forecast dry per Superblend as airmass looks quite dry per Bufkit. WEDNESDAY - Confidence...Low to Medium The models diverge a bit as the ECMWF takes the 500 millibar low more to the south and keeps at least far se WI closer to the cyclonic flow on the wnw periphery of the circulation. Meanwhile the GFS and GEM show more progression with evidence of some building heights as flow becomes more anticyclonic. For now will stick with the consensus POPS which keeps the dry forecast intact. THURSDAY AND FRIDAY - Confidence...Medium The ECMWF is still showing a slower movement of the 500 millibar low through the Ohio Valley while the GFS/GEM continue to show progression and much more pronounced mid level ridging across WI. At the surface high pressure will dominate this period with no real thermal advection noted but some easing of the low level thermal trough especially from the GFS. AVIATION/12Z TAFS/...Latest 11-3.9 micron satellite imagery showing some breaks in the stratus field across mostly southeast into east central WI overnight. Not much expansion of the breaks in the past hour or so, and noticing some filling in of stratus in the southeast. Easterly winds of 10 to 15 knots along with moist low levels should continue to help generate stratus for a time this morning. The winds will start to weaken and veer later this morning and afternoon so better chance for more widespread VFR conditions developing, lingering into tonight. Scattered showers and storms to return on Sunday. MARINE...Persistent north to east onshore flow of 10 to 20 knots over the last 24 hours has resulted in estimated wave heights of 3 to 4 feet, however closest wave verification is from Wilmette Buoy which is located about 25 miles SSE of Winthrop Harbor lakeshore. May be a few waves reaching 5 feet early this morning, however as the wind direction is expected to slowly veer and speeds are expected to weaken later this morning, wl hold off on issuing a Small Craft Advisory. Tightening pressure gradient ahead of approaching cold front will result in SSE wind gusts getting to 22 to 25 knots beginning Sunday morning. May be issuing a Small Craft Advisory later today for Sunday. WNW winds likely to gust to near 30 knots behind passing front Sunday night into Monday, so an extended period of gusty winds looking more likely. && .MKX Watches/Warnings/Advisories... WI...None. LM...None. && UPDATE...Marquardt/REM TODAY/TONIGHT AND AVIATION/MARINE...MBK Sunday THROUGH Friday...Collar
Hazardous weather outlook, Sep 24, 4:03 AM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 403 AM CDT SAT SEP 24 2016 WIZ046-047-051-052-056>060-062>072-250915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 403 AM CDT SAT SEP 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS AFTER MIDNIGHT TONIGHT ACROSS PARTS OF SOUTH CENTRAL WISCONSIN. SMALL HAIL MAY ACCOMPANY THE THUNDERSTORMS. RECENT HEAVY RAINFALL OVER CENTRAL WISCONSIN WILL RESULT IN MODERATE FLOODING ALONG THE BARABOO RIVER IN THE ROCK SPRINGS AREA AND MINOR FLOODING AROUND BARABOO. MINOR FLOODING IS ALSO EXPECTED ALONG THE WISCONSIN RIVER IN THE PORTAGE AREA. THE RIVER FLOODING WILL CONTINUE THROUGH EARLY NEXT WEEK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY ON SUNDAY AS A COLD FRONT MOVES THROUGH WISCONSIN. THERE IS A MARGINAL RISK OF A SEVERE THUNDERSTORM PRODUCING LARGE HAIL OR DAMAGING WINDS...MAINLY IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY. LMZ643>646-250915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 403 AM CDT SAT SEP 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT EASTERLY WINDS WILL RESULT IN WAVES OF 3 TO 4 FEET THIS MORNING, WITH A FEW WAVES REACHING 5 FEET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED ON SUNDAY AS SOUTH WINDS BECOME GUSTY AHEAD OF AN APPROACHING COLD FRONT. BEHIND THE FRONT, GUSTY NORTHWEST WINDS TO 30 KNOTS ARE EXPECTED LATER SUNDAY NIGHT AND MONDAY REQUIRING AN ADDITIONAL SMALL CRAFT ADVISORY. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY MORNING. THUNDERSTORMS ARE LIKELY SUNDAY AFTERNOON INTO THE EVENING AS A COLD FRONT MOVES THROUGH THE WESTERN GREAT LAKES. THERE IS A MARGINAL RISK FOR A SEVERE THUNDERSTORM. WWW.WEATHER.GOV/MKX MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 3:40 PM CDT | Flash Flood Watch | MKX | Marquette, Sauk | 15 hr |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.